MAUDE Adverse Event Report: STRYKER GMBH CANNULATED DRILL ASNIS III 2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED DRILL ASNIS III 2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702449
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the orif procedure was performed using aznis 4.0.During drilling, the tip of the drill was broken.There are no residues left in the patient¿s body.The procedure was continued using aznis iii 5.0 and was completed without any problems.
 
Event or Problem Description
As reported: "the orif procedure was performed using aznis 4.0.During drilling, the tip of the drill [.] was broken.There are no residues left in the patient¿s body.The procedure was continued using aznis iii 5.0 and was completed without any problems.
 
Additional Manufacturer Narrative
The reported event that cannulated drill asnis iii ø2.7mm ao fitting was alleged of issue ¿instrument - breakage during implantation¿ could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received cannulated drill asnis shows broken at the tip location.The fracture (open petals pattern) surface shows the appearance (pressure scratches) of a forced rupture resulting while applying more than 20° bending angle plastic deformation could be seen.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation the root cause was attributed to a user related issue.The failure was caused during drilling probably user did not use the k-wire and due to too much bending force applied during drilling (hard bone).If any further information is provided, the complaint report will be updated.

Brand Name
CANNULATED DRILL ASNIS III 2.7MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9788155
Report Number0008031020-2020-00569
Device Sequence Number19011319
Product Code LXH
UDI-Device Identifier04546540112033
UDI-Public04546540112033
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702449
Device Catalogue Number702449
Device Lot Number05271V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1